MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER SURGISTAT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number SURGII-8
Medical Device Problem Codes Inaccurate Delivery (2339); Failure to Calibrate (2440)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the unit's return electrode monitoring (rem) was out of specification as increase resistance from 120 ohm up to 150 ohm, but only turns red at 152 ohm.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received as a service request and a visual inspection and functional test were performed.The returned device did not meet specification as received by the supplier.The reported condition was confirmed.According to the technician, "issued confirmed for nem out of specification.Found a bad solder connection on q6 causing the -8.5 volts line to be intermittent.The unit was received with wi-tsu-006 rev 3 installed." the investigation found the most probable cause of the reported event to be wear and tear.The solder was reworked on q6 to address the issue.The unit was subjected to full factory testing / calibration with qa-220_27.It passed all tests with no problems or issues found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGISTAT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8705233
Report Number1717344-2019-00771
Device Sequence Number13975942
Product Code GEI
UDI-Device Identifier10884521035928
UDI-Public10884521035928
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSURGII-8
Device Catalogue NumberSURGII-8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1